zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Noncommutative algebras for hyperbolic diffeomorphisms. (English) Zbl 0657.58026
The author presents a general definition of Gibbs states (cf. {\it D. Capocaccia} [Commun. Math. Phys. 48, 85-88 (1976)]). Each Gibbs state $\alpha$ is related with a state ${\hat \alpha}$ on a suitable $C\sp*$- algebra such that ${\hat \alpha}$ satisfies the Kubo-Martin-Schwinger boundary condition with respect to an explicitly given modular group of automorphisms. The case of a Smale space [cf. the author, Thermodynamic formalism. The mathematical structures of classical equilibriums. Statistical mechanics (1978; Zbl 0401.28016)]) is discussed. In this case according to a result of {\it N. T. A. Haydn} [Ergodic Theory Dyn. Syst. 7, 119-132 (1987; Zbl 0616.58025)] the corresponding definition of Gibbs states is equivalent to that of Sinai [cf. {\it Ya. G. Sinai}, Usp. Mat. Nauk 27, No.4(166), 21-64 (1972; Zbl 0246.28008)] with the use of Markov partitions. Finally, the author defines Gibbs states $\rho$ in the case of a $C\sp 2$-diffeomorphism of a compact manifold having an ergodic invariant measure with no zero characteristic exponent. Each state $\rho$ is related with a state ${\hat \rho}$ on a von Neumann algebra such that ${\hat \rho}$ satisfies the Kubo-Martin-Schwinger boundary condition with respect to a modular group of automorphisms.
Reviewer: L.N.Stoyanov

37D99Dynamical systems with hyperbolic behavior
Full Text: DOI EuDML
[1] Bowen, R.: Markov partitions for Axiom A diffeomorphisms. Am. J. Math.92, 725-747 (1970) · Zbl 0208.25901 · doi:10.2307/2373370
[2] Bowen, R.: Equilibrium states and the ergodic theory of Anosov diffeomorphisms. Lecture Notes in Math. vol. 470. Berlin-Heidelberg-New York: Springer 1975 · Zbl 0308.28010
[3] Bowen, R., Ruelle, D.: The ergodic theory of Axiom A flows. Invent. Math.29, 181-202 (1975) · Zbl 0311.58010 · doi:10.1007/BF01389848
[4] Bratteli, O., Robinson, D.W.: Operator algebras and quantum statistical mechanics. Berlin-Heidelberg-New York: Springer (I) 1979 (II) 1981 · Zbl 0463.46052
[5] Capocaccia, D.: A definition of Gibbs state for a compact set withZ v action. Commun. Math. Phys.48, 85-88 (1976) · doi:10.1007/BF01609413
[6] Connes, A.: A survey of foliations and operator algebras. Proc. Symp. Pure Math.38(1), 521-628 (1982) · Zbl 0531.57023
[7] Fried, D.: Métriques naturelles sur les espaces de Smale. C.R. Acad. Sc. Paris, Sér. I,297, 77-79 (1983) · Zbl 0542.58028
[8] Haydn, N.T.A.: On Gibbs and equilibrium states. Ergodic. Theory. Dyn. Syst.7, 119-132 (1987) · Zbl 0601.58046 · doi:10.1017/S0143385700003849
[9] Katok, A.: Lyapunov exponents, entropy and periodic orbits for diffeomorphisms. Publ. Math., Inst. Hautes Etud. Sci.51, 137-174 (1980) · Zbl 0445.58015 · doi:10.1007/BF02684777
[10] Ledrappier, F., Young, L.-S.: The metric entropy of diffeomorphisms Part I. Characterization of measures satisfying Pesin’s formula. Part II. Relations between entropy, exponents and dimension. Ann. Math.122, 509-539, 540-574 (1985) · Zbl 0605.58028 · doi:10.2307/1971328
[11] Newhouse, S.: Continuity properties of entropy. Preprint · Zbl 0676.58039
[12] Pesin, Ya.B.: Invariant manifold families which correspond to nonvanishing characteristic exponents. Izv. Akad. Nauk SSSR, Ser. Mat.40 (No. 6) 1332-1379 (1976) (English translation), Math. USSR, Izv.10, (No. 6) 1261-1305 (1976)
[13] Pesin, Ya.B.: Lyapunov characteristic exponents and smooth ergodic theory. Usp. Mat. Nauk32, (No. 4); 55-112 (1977) (English translation). Russ. Math. Surv.32, (No. 4) 55-114 (1977) · Zbl 0383.58011
[14] Ruelle, D.: A measure associated with Axiom A attractors. Am. J. Math.98, 619-654 (1976) · Zbl 0355.58010 · doi:10.2307/2373810
[15] Ruelle, D.: Thermodynamic formalism. Encyclopedia of Math. and its Appl., Vol. 5. Mass: Addison-Wesley, Reading 1978
[16] Ruelle, D.: Integral representation of measures associated with a foliation. Publ. Math., Inst. Hautes Etud, Sci.48, 127-135 (1978) · Zbl 0398.57013 · doi:10.1007/BF02684314
[17] Ruelle, D.: Sensitive dependence on initial condition and turbulent behavior of dynamical systems. Ann. N.Y. Acad. Sci.316, 408-416 (1979) · Zbl 0438.58003 · doi:10.1111/j.1749-6632.1979.tb29485.x
[18] Ruelle, D.: Ergodic theory of differentiable dynamical systems. Pub. Math., Inst. Hautes Etud. Sci.50, 275-306 (1979) · Zbl 0426.58014
[19] Ruelle, D.: One-dimensional Gibbs states and Axiom A diffeomorphisms. J. Differ. Geom.25, 117-137 (1987) · Zbl 0628.58043
[20] Ruelle, D., Sullivan, D.: Currents, flows and diffeomorphisms. Topology14, 319-327 (1975) · Zbl 0321.58019 · doi:10.1016/0040-9383(75)90016-6
[21] Sinai, Ia.G.: Markov partitions and C-diffeomorphisms. Funkts. Anal. Prilozh.2, (No. 1) 64-89 (1968); (English translation) Funct. Anal. Appl.2, 61-82 (1968)
[22] Sinai, Ia.G.: Construction of Markov partitions. Funkts. Anal. Prilozh.2, (No. 3) 70-80 (1968); (English translation). Funct. Anal. Appl.2, 245-253 (1968)
[23] Sinai, Ia.G.: Gibbs measures in ergodic theory. Usp. Mat. Nauk27 (No. 4) 21-64 (1972); (English translation) Russ. Math. Surv.27, (No.4) 21-69 (1972) · Zbl 0246.28008
[24] Smale, S.: Differentiable dynamical systems. Bull. Am. Math. Soc.73, 747-817 (1967) · Zbl 0202.55202 · doi:10.1090/S0002-9904-1967-11798-1
[25] Takesaki, M.: Tomita’s theory of modular Hilbert algebras and its applications. (Lect. Notes Math., vol. 128). Berlin-Heidelberg-New York: Springer 1970 · Zbl 0193.42502
[26] Winkelnkemper, E.: The graph of a foliation. Preprint · Zbl 0526.53039